MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the product for investigation.A follow-up report will be submitted when the product is returned and investigation has been completed.
 
Event or Problem Description
During patient ivtm therapy, the facility nurse noticed the level of the saline in the 500ml bag has slowly been depleting.The patient was hospitalized for post cardiac arrest and was treated for therapeutic hypothermia.The quattro catheter (lot #unknown) was inserted smoothly into the patient's left femoral vein by an experienced physician.The nurse claimed that the leak was at the balloon of the catheter.The quattro catheter dwell time and noticed of the issue was between 6-12 hours.No adjunct temperature management performed.The thermogard console did not alarmed and the start-up kit showed pink-tinged color saline but had no leak.No known impact or consequence to patient information was available.
 
Additional Manufacturer Narrative
The reported complaint of a leaking quattro catheter was confirmed during functional testing.A pinhole leak on the shaft was observed at 3 cm away from the distal end of manifold.The investigation findings revealed that the probable cause of the reported complaint was due to latent material defect.Visual inspection of the returned catheter was performed and no physical damage was observed.Balloons were covered in dried blood.During functional testing, all infusion ports and extension tubes were flushed without resistance, except the distal and medial ports were clogged with blood.The catheter was connected to a pressurized inflation device and immediately a pinhole leak on the shaft was observed at 3 cm away from the distal end of manifold.Thus, confirming the reported complaint.During manufacturing all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for quattro catheter with lot number 84405.
 
Additional Manufacturer Narrative
The reported complaint of a leaking quattro catheter was confirmed during functional testing.A leak on the catheter's shaft was observed.The investigation findings revealed that the root cause of the reported complaint was due to a clean line cut about 4 cm away from the distal end of manifold in which a characteristic of a cutting instrument.Visual inspection of the returned catheter was performed and no physical damage was observed.Balloons were covered in dried blood.During functional testing, all infusion ports and extension tubes were flushed without resistance, except the distal and medial ports were clogged with blood.The catheter was connected to a pressurized inflation device and immediately a leak on the catheter's shaft was observed.Thus, confirming the reported complaint.Additionally, the returned quattro catheter was visually inspected under microscope and a clean line cut about 4 cm away from the distal end of manifold was observed.During manufacturing all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for quattro catheter with lot number 84405.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key8293499
Report Number3010617000-2019-00060
Device Sequence Number13750834
Product Code NCX
UDI-Device Identifier00849111075138
UDI-Public00849111075138
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0660-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 01/11/2019
Supplement Date Received by Manufacturer03/07/2019
04/04/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date03/08/2019
04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1